MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE CONV FB PS TB TRL SZ7; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE CONV FB PS TB TRL SZ7; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Model Number 2545-00-977
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an email from surgeon was received: i am writing to inform you of an incident that occurred intra-operatively but became apparent to me today.Essentially, it is that of a retained piece of metal following a knee replacement i did on friday.I was telephoned by dr (radiologist) this afternoon to inform me of an odd looking radiolucent material just behind the tibial insert.When i reviewed the post-operative x-rays on saturday, i had thought this was a bit of cement so did not think much of it.Dr was able to send me high quality magnified images which suggested otherwise.It is probably a balseal (wire spring) that has come off the tibial insert trial (please see picture i have attached below).The procedure went smoothly and patient went home on sunday.As part of my duty of candour, i telephoned my patient this afternoon and explained the findings to her.I have also apologised to her for this.She is doing well and i have suggested that i intend to leave it in situ as it is small and unlikely to cause any major issues.I have also discussed this with my colleague who feel this is reasonable.I will also be seeking other opinion.I plan to have a face to face meeting with my patient so i can show her the x-rays and go through once more and ensure she is happy with the plan of leaving it.I do not think this will have any adverse effect on her.I feel it would be important that due process is followed and that you carry out any theatre investigations as necessary.I suspect you will want to identify the set used and confirm one of the balseal¿s is missing from one of the inserts.I used a size 7 femur and tibia so you may want to start by looking at the 7 inserts of differing thicknesses.I can only imagine it dislodged in my final trial once the cement went off and before i inserted the real insert.There were no issues with the final count but a small spring that has dislodged from an insert trial is not going to be picked up from a count as the insert would have been what was counted.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The investigation could not verify or draw any conclusions about the root cause of the reported event without the device to examine.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information received indicated that the articulating surface was missing the spring/seal.There was no delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Detachment of device or device component (a0501) is used to capture functional: fell apart - unattached and visual: missing components.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE CONV FB PS TB TRL SZ7
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15713786
Report Number1818910-2022-21835
Device Sequence Number11986182
Product Code HWT
UDI-Device Identifier10603295135548
UDI-Public10603295135548
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-00-977
Device Catalogue Number254500977
Device Lot NumberBFA0MA3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/02/2022
11/21/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/04/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2142-2015
Patient Sequence Number1
Patient SexUnknown